Hail, Madison
- When
- July 12, 11:40 AM EST
- Where
- Madison County, Bybee
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.733, -84.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 12, 9:25 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 AM EDT SAT JUL 12 2003 ...SHORT TERM UPDATE... LIMITED MODEL DATA THIS MORNING DUE TO T1 MAINTENANCE AT NCEP. SO FOR TIME BEING NCEP RUNNING IN BACKUP MODE. SEE ADMNFD FOR DETAILS. WX WISE, 500MB WAVE TRANSLATING SEWD ACROSS SRN IN ATTM, COLLOCATED WITH SFC TROF/BOUNDARY. BAND OF MID/HIGH LEVEL CLOUDS LOOKS TO PERSIST ACROSS SRN KY, ASSOC WITH AR/MO MCS BLOWOFF. SO WITH THESE FEATURES IN MIND, MAX TEMPS TODAY MAY BE WARMEST JUST S OF THE OHIO RIVER AHEAD OF SFC TROF. FAIRLY UNCAPPED AIRMASS IN PLACE, SO WELL BE QUICK TO SEE CU DEVELOP LATE THIS MORNING. SCT TSRA SEEMS REASONABLE THIS AFT AND EARLY EVE, PERHAPS FORMING ALONG CLOUD INDUCED INSTAB GRADIENT ACROSS CEN KY, AND ALONG SFC CONVG LINE ACROSS SRN IN. SFC-6KM SHEAR LOOKS TO DECR THIS AFT, BUT WITH PROJECTED INSTAB, ORGANIZED MULTICELL CLUSTERS MAY FORM THE USUAL DUO OF HAIL/HIGH WINDS BEING THE PRIMARY THREATS. XXV .LMK...NONE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1110 AM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, AS A WEAK COLD FRONT MOVES ACROSS THE OUTLOOK AREA. THROUGH EARLY EVENING, SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR ACROSS THE OUTLOOK AREA COULD SUPPORT THUNDERSTORMS THAT PRODUCE HAIL LARGER THAN DIME SIZE AND WIND GUSTS TO NEAR 65 MPH. A SLIGHT RISK OF SEVERE STORMS HAS BEEN INDICATED BY THE STORM PREDICTION CENTER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AND THURSDAY...BUT IT IS TOO EARLY TO DETERMINE THE STRENGTH OR COVERAGE OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SMALLCOMB
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1221 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 PM 6 S LEXINGTON KY .50 INCH HAIL
07/12/03 FAYETTE TWO REPORTS OF PEA SIZE
HAIL 6 MILES SOUTH OF
LEXINGTON.
SZAPPANOSPRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1221 PM EDT SAT JUL 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 6 S LEXINGTON KY .50 INCH HAIL
07/12/03 FAYETTE TWO REPORTS OF PEA SIZE
HAIL 6 MILES SOUTH OF
LEXINGTON.
SZAPPANOSThe Jackson,KY radar (KJKL), 72 km away, was scanning. The volume nearest the first event began at 16:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370512.